Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Pregnancy Parranoia
An_193209 posted:
I am 19 years old and have been on birth control since I was about 13 (for skin reasons) and continued because I became sexually active. i've had some inconsistencies over the years due to changing of pills, stress and going on and off of it. Right now i'm on Lo Overall and missed one pill early in the pack. I took it the next day, along with that day's pill and have remained consistent. Now, a week before my period I am having a brown discharge/spotting and my breasts are more sore than they have ever been. I have had this spotting before, and i've also previously had abnormal pap spears due to hpv. My question is, could missing that one pill have caused this?
Was this Helpful?
10 of 26 found this helpful
georgiagail responded:
This is more than likely a side effect of doubling up on your birth control pills.

It would be no different than taking Plan B which is simply a higher dose of hormones found in oral contraceptives. Side effects from this can include breast tenderness and spotting.


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.